MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MEDICAL PRODUCTS VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E2505-10FR
Medical Device Problem Codes Break (1069); Overheating of Device (1437); Peeled/Delaminated (1454); Defective Device (2588); Material Twisted/Bent (2981); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Airway Obstruction (1699); Burn(s) (1757); Dehydration (1807); Emotional Changes (1831); Fever (1858); Pain (1994); Scar Tissue (2060); Tachycardia (2095); Chills (2191); Blister (4537); Unspecified Tissue Injury (4559); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Dry Skin (4839)
Date of Event 07/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during procedure, there was heat transfer from the device.The image attached showed that the extended shaft was bent and rests immediately on the soft tissue in couple of spots within the patient¿s mouth.The disposable device was removed and sequestered.A second device was used successfully.There was superficial 1st degree burn marks to patients mouth.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that use of the device resulted in a burn, the device was bent and emitted an excessive amount of heat.The reported issues could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: confirm proper power settings prior to and during procedure.Use the lowest power setting that achieves the desired effect.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional info: a1, a2, b2, b5, e1, h6 (patient codes, device codes), & additional codes medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The product was used for therapeutic treatment of a adenoidectomy.During the surgery the patient was burned by the device after the shaft of the suction device made contact at the junction of the uvula & right soft pallet.A second device was then used successfully.It was noted the extended shaft was bent & rests on the soft tissue in a couple spots within the patient's mouth.It was reported that after usage of the device, the patient experienced severe burns, scarring, pain, suffering, disability, permanent physical injuries, loss of enjoyment of life, & device defective.Post-operative patient treatment included hospitalization & visited plastic surgeon for further treatment.
 
Additional Manufacturer Narrative
Correction: updated g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The product was used for therapeutic treatment of an adenoidectomy.During the surgery the patient was burned by the device after the shaft of the suction device made contact at the junction of the uvula and right soft pallet.A second device was then used successfully.It was noted the extended shaft was bent and rests on the soft tissue in a couple spots within the patient's mouth.It was reported that after usage of the device, the patient experienced severe burns, scarring, pain, suffering, disability, permanent physical injuries, loss of enjoyment of life, device defective, blistering, fever, rigors, shivering, dry lips, edema, stertor, partial airway obstruction, tachycardia, and dehydration.Post-operative patient treatment included hospitalization, visited plastic surgeon for further treatment, pain management, pediatric icu, pain medication, wound care, and iv fluids.
 
Additional Manufacturer Narrative
Additional information: a1, a3a, a4, b5, b7, d4 (unique identifier (udi) #), g1, h6 (patient codes, ime e2402: rigors, stertor), additional codes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional info: a5a & a5b medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional info: b5 & h6 (device codes) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The product was used for therapeutic treatment of a adenoidectomy.During the surgery the patient was burned by the device after the shaft of the suction device made contact at the junction of the uvula & right soft pallet.The shaft of the suction device and the surrounding insulation burst due to a device defect which contributed to the patient being burned.A second device was then used successfully.It was noted the extended shaft was bent & rested on the soft tissue in a couple spots within the patient's mouth.It was reported that after usage of the device, the patient experienced severe burns, scarring, pain, suffering, disability, permanent physical injuries, loss of enjoyment of life, device defective, blistering, fever, rigors, shivering, dry lips, edema, stertor, partial airway obstruction, tachycardia, & dehydration.Post-operative patient treatment included hospitalization, visited plastic surgeon for further treatment, pain management, pediatric icu, pain medication, wound care, & iv fluids.
 
Additional Manufacturer Narrative
Additional info: medtronic conducted an investigation based upon all information received.The device was not returned, but photos were provided & evaluated.Visual inspection noted an injury could be seen on the lips and tongue of the patient, a device was bent, as it is designed to do, there was eschar on the tip, indicating it had been used.Based on the images available, the reported condition of device related burn was confirmed, but the photo analysis could not determine what caused the reported issue.It was determined that the most likely cause of the reported condition could not be determined from the information available.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH  201114
Manufacturer (Section G)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH   201114
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112
8006464633
MDR Report Key17463490
Report Number3006451981-2023-00105
Device Sequence Number2710262
Product Code GEI
UDI-Device Identifier20884521038957
UDI-Public(01)20884521038957(17)280507(10)S23EE009P
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
PREAMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE2505-10FR
Device Catalogue NumberE2505-10FR
Device Lot NumberS23EE009P
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2023
Supplement Date Received by Manufacturer08/25/2023
11/05/2023
11/26/2024
11/25/2024
11/03/2025
12/01/2025
01/05/2025
02/16/2026
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date09/14/2023
11/13/2023
12/12/2024
12/19/2024
11/21/2025
12/09/2025
01/05/2026
02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Hospitalization; Required Intervention;
Patient Age7 YR
Patient SexMale
Patient Weight37 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American